Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Medication Combination
    avatar
    WhatupWithLifeAfter50 posted:
    I take a ton of supplements - Glucosamine for my creaking knees, Fish Oil, Vitaman E, Vitaman B, Calcium supplement w/ Vitaman D and a multi vitaman.

    Prescribed meds - Synthroid for 20 years now. Anti-depressant for 20 years now (Effexor). Adderall for ADD for 6 years now. I don't take the adderall every day - only when I need to really focus on a task at hand do I take it. Lo Estrogen Vaginal Cream for about 1 month now. Amberen for about a week now.

    My main complaint has been the weight issue - so hard to lose anything which is why I decided to try the Amberen. Now I am experience the insomnia more often and dizziness for the first time. Actually thought I had vertigo the other day it was so bad. Is the combination of meds I am taking causing some of my issues? Or, can you suggest which meds should be looked at with this combination?
    Reply
     
    avatar
    Mary Jane Minkin, MD responded:
    Dear WhatupWith LifeAfter50,
    Good question, hard to say. One question: have you had your thyroid levels tested recently? If not, I would check-levels can vary, and could affect your symptoms. Dizzyness is not a classic menopausal symptom, so I'd look to other explanations there.
    As the weight issue: alas, women do tend to gain an average of 5-8 pounds as we go through menopause. Good news is that it tends to be one perimenopausal event-it's not an annual event once we go through menopause. But certainly keep up the exercise and good nutrition,
    Good luck,
    Mary Jane


    Featuring Experts

    Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

    Helpful Tips

    Hot flash & Night sweat relief
    I am 51 and started perimenopause 6 years ago. I experience hot flashes and night sweats heavily every two weeks - the time I usually ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the North American Menopause Society website